MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG PULSAR-18 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 390719
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
This stent deployed about 1.0 cm and would not deploy any further despite clicking the trigger and using the secondary release.Therefore the partially deployed stent was removed from the patients body and the procedure was finished with two other stents.
 
Additional Manufacturer Narrative
A technical analysis of the returned instrument and a review of the manufacturing history were conducted to evaluate whether there was any deviation that could account for the reported event.The technical investigation of the returned stent system revealed a partially released stent with about 13.6 cm of the stent still being constrained under the transparent outer shaft.The outer shaft of the returned stent delivery system, which has to be retracted in order to release the stent, was found to be fractured inside the handle.The inner shaft has buckled distal to the metal tube where the knife is mounted on.These deformations indicate that the retractable outer shaft was blocked from movement leading to an increased retraction force which finally exceeded the fracture strength of the retractable outer shaft.Review of the production documentation verified that the instrument detailed above was manufactured according to specifications.The device fulfilled all the requirements of in-process and final inspection.The conducted technical investigations and review of the production documentation did not reveal a material defect or manufacturing deviation.The final root cause for the reported event could not be determined.

Brand Name
PULSAR-18 5/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
buelach CH-81 80
SZ  CH-8180
MDR Report Key7784322
Report Number1028232-2018-02893
Device Sequence Number2061976
Product Code NIP
UDI-Device Identifier07640130436565
UDI-Public(01)07640130436565
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number390719
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06171673
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1